MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230SP-40-S
Medical Device Problem Codes Use of Device Problem (1670); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During our lab evaluation, a functional test was performed by actuating the handle in order to test the forceps cups for opening and closing.The cups were slow to react when opening, but the forceps cups would close as expected.The forceps were then advanced through an olympus gif-q20 (2.8 mm channel) endoscope and the endoscope was placed in a curved position.When the handle was actuated, the forceps cups would not open on the first attempt.The forceps cups were cleaned and when the functional test was performed for the second time, the forceps cups would open with a slight delay but would close as expected.When the endoscope was placed in a straight position the forceps cups would open but still with a slight delay.The forceps cups closed as expected throughout the duration of the evaluation.The device will be sent back to the supplier for further evaluation.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura serrated large forcep-spike.The device did not want to open nor close during the procedure.The complaint device was removed and a new captura serrated large forcep-spike was opened and used to complete the procedure.The following new information was received on 12/13/2017: a contact at the user facility stated that the forceps were difficult to open and close prior to advancing it down the endoscope channel.They still proceeded to use the forceps, and it persisted to be difficult to open and close.In turn, they used another forceps to complete the procedure.
 
Additional Manufacturer Narrative
Initially, the following information was reported to cook: "during an esophagogastroduodenoscopy (egd), the physician used a cook captura serrated large forcep-spike.The device did not want to open nor close during the procedure.The complaint device was removed and a new captura serrated large forcep-spike was opened and used to complete the procedure.The following new information was received on 12/13/2017: a contact at the user facility stated that the forceps were difficult to open and close prior to advancing it down the endoscope channel.They still proceeded to use the forceps, and it persisted to be difficult to open and close.In turn, they used another forceps to complete the procedure." an initial mdr was sent on 12/29/17 based on this information.The device said to be involved was sent to the approved supplier.The initial information indicated that the forceps cups ¿did not want to open nor close¿.When evaluated at cook and the approved supplier, it was determined that although there was a slow reaction time, the cups would open and close as intended.Therefore, this event no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being sent to cancel the initial report submitted related to this event.Please reference the additional manufacturer narrative for this justification.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7155386
Report Number1037905-2017-00795
Device Sequence Number16590952
Product Code FCL
UDI-Device Identifier00827002560765
UDI-Public(01)00827002560765(17)201019(10)W3934246
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230SP-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/21/2017
Device Age1 MO
Event Location Hospital
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/26/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 ENDOSCOPE